MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 3CX*FX15RW40C
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.  component code: 4739- gas exhanger.Health effect ¿ impact code: 2199- no health consequences or impact.Health effect ¿ clinical code: 4582- no clinical signs, symptoms or conditions.Medical device problem code: 3012- pressure problem.Investigation findings: 3233 - results pending completion of investigation.Investigation conclusions: 11 - conclusion not yet available.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, the pre oxygenator membrane pressure slowly risen and then spiked to above allowable levels.As per the subsidiary, the post membrane pressure was as expected.The pre membrane pressure alarm had to be turned off, if not, it would trigger and turn off the pump of the heart lung machine.The oxygen exchange and carbon dioxide removal were adequate.To mitigate the issue, they turned off the pre membrane pressure alarm as post membrane was in normal range and oxygen and carbon dioxide exchange was as expected.*no known consequence or health impact to patient.*product was not changed out.*procedure was completed successfully.
 
Event or Problem Description
Pre oxygenator membrane pressure slowly rising and then spiked to above allowable levels.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on october 12, 2023.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added exp date); g3 (date received by manufacturer) ; g6 (indication that this is a follow-up report) ; h2 (follow-up due to additional information) ; h4 (device manufacture date); h6 (identification of evaluation codes 4114, 3331, 3221, 4315).Type of investigation #1: 4114 - device not returned.Type of investigation #2: 3331 - analysis of production records.Investigation findings: 3221 - no findings available.Investigation conclusions: 4315 - cause not established.The sample was not returned for evaluation.Review of the manufacturing record and the incoming inspection record of the involved in the estimated lots was found to have no anomaly.Based on the investigation result, as a possible cause of occurrence, from information that "pre oxygenator membrane pressure slowly rising", it was inferred that an obstruction derived from blood has occurred and the pressure has risen.However, without the actual sample, it was unable to verify the information and the cause of the occurrence could not be determined.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key17926776
Report Number1124841-2023-00241
Device Sequence Number6671606
Product Code DTZ
UDI-Device Identifier00699753450790
UDI-Public(01)00699753450790(17)260131(10)3C06
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2026
Device Model Number3CX*FX15RW40C
Device Catalogue NumberN/A
Device Lot Number3C06
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2023
Supplement Date Received by Manufacturer11/15/2023
08/07/2024
Initial Report FDA Received Date10/12/2023
Supplement Report FDA Received Date11/17/2023
08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown